Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 30, NWS Grand Rapids, MI

October 28, 2012

NWS Grand Rapids, MI issued this gale warning at Oct 28, 2012, 3:33 AM EDT. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:33 AM EDT (07:33 UTC)
In effect from
Oct 29, 2012, 12:00 PM EDT
Expired
Oct 30, 2012, 4:07 AM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WHUS73 KGRR 280733
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 AM EDT SUN OCT 28 2012

LMZ844>849-281545-
/O.NEW.KGRR.SC.Y.0081.121028T0800Z-121029T1600Z/
/O.NEW.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
333 AM EDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL NOON EDT MONDAY. 

* WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TODAY INCREASING TO 35
  KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT.

* WAVES...3 TO 5 FEET TODAY THROUGH MONDAY AFTERNOON BUILDING TO 6
  TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 14 TO 18 FEET
  SOUTH OF HOLLAND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
303 
WHUS73 KGRR 281403
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1003 AM EDT SUN OCT 28 2012

LMZ844>849-282215-
/O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1003 AM EDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY...

* WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TODAY INCREASING TO 35 
  KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. 

* WAVES...3 TO 5 FEET TODAY THROUGH MONDAY AFTERNOON BUILDING TO 
  6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 14 TO 18 
  FEET SOUTH OF HOLLAND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MJS
690 
WHUS73 KGRR 281930
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SUN OCT 28 2012

LMZ844>849-290330-
/O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 PM EDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY...

* WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TONIGHT INCREASING TO 35 
  KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. 

* WAVES...3 TO 5 FEET TONIGHT THROUGH MONDAY AFTERNOON BUILDING TO 
  6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 10 TO 15 
  FEET SOUTH OF HOLLAND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MJS
876 
WHUS73 KGRR 290231
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT SUN OCT 28 2012

LMZ844>849-291045-
/O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1031 PM EDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS TONIGHT INCREASING TO 35 KNOT GALES
  MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT.

* WAVES...3 TO 5 FEET TONIGHT THROUGH MONDAY AFTERNOON BUILDING 
  TO 6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 10 TO 
  15 FEET SOUTH OF HOLLAND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
579 
WHUS73 KGRR 290809
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 AM EDT MON OCT 29 2012

LMZ844>849-291615-
/O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.EXT.KGRR.GL.W.0030.121029T1600Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
409 AM EDT MON OCT 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...
...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM EDT
WEDNESDAY...

* WINDS...NORTH TO 30 KNOTS THIS MORNING INCREASING TO 35 KNOT
  GALES.  THEN INCREASING TO 40 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
678 
WHUS73 KGRR 291438
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 AM EDT MON OCT 29 2012

LMZ844>849-292245-
/O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1038 AM EDT MON OCT 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

* WINDS...NORTH TO 30 KNOTS THIS MORNING INCREASING TO 35 KNOT
  GALES BY EARLY AFTERNOON. WINDS WILL INCREASING TO 45 KNOT GALES
  OVERNIGHT AND CONTINUE THROUGH TUESDAY.

* WAVES...5 TO 8 FEET THIS MORNING...BUILDING TO 10 TO 15 FEET
  TONIGHT AND 14 TO 18 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
638 
WHUS73 KGRR 291623 AAA
MWWGRR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1223 PM EDT MON OCT 29 2012

LMZ844>849-300030-
/O.EXP.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/
/O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1223 PM EDT MON OCT 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTH GALES TO 35 KNOT GALES INCREASING TO 45 KNOT
  GALES OVERNIGHT AND CONTINUE THROUGH TUESDAY.

* WAVES...5 TO 8 FEET BUILDING TO 10 TO 15 FEET TONIGHT AND 14 TO
  18 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM
950 
WHUS73 KGRR 292000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT MON OCT 29 2012

LMZ844>849-300400-
/O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 PM EDT MON OCT 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

* WINDS...NORTH GALES TO 45 KNOTS TONIGHT THROUGH TUESDAY...
  DIMINISHING SLIGHTLY TUESDAY NIGHT.

* WAVES...10 TO 15 FEET...REACHING 20 FEET TOWARDS FAR SOUTHERN
  LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
137 
WHUS73 KGRR 300250
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 PM EDT MON OCT 29 2012

LMZ844>849-301100-
/O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1050 PM EDT MON OCT 29 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

* WINDS...NORTH GALES TO 40 KNOTS TONIGHT INCREASING TO 45 KNOT
  GALES TUESDAY

* WAVES...8 TO 12 FEET TONIGHT...BUILDING TO 10 TO 15 FEET TUESDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
480 
WHUS73 KGRR 300807
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT TUE OCT 30 2012

LMZ844>849-301615-
/O.UPG.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/
/O.NEW.KGRR.SR.W.0002.121030T0807Z-121030T2100Z/
/O.NEW.KGRR.GL.W.0031.121030T2100Z-121031T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
407 AM EDT TUE OCT 30 2012

...STORM WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A GALE
WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. 

* WINDS...NORTH STORM FORCE WINDS TO 50 KNOTS BECOMING GALES TO 45
  KNOTS LATE IN THE DAY. BECOMING NORTHWEST TO 30 KNOTS LATE
  TONIGHT.

* WAVES...10 TO 15 FEET TODAY...SUBSIDING TO 6 TO 10 FEET TOWARD
  DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 11:59 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Oct 27, 11:59 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT SAT OCT 27 2012

.SYNOPSIS...
ISSUED AT 228 PM EDT SAT OCT 27 2012

AN AREA OF HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER
WISCONSIN THROUGH SUNDAY. THIS FAIR WEATHER SYSTEM WILL PROVIDE
THE WESTERN GREAT LAKES REGION WITH UNSEASONABLY COOL AND DRY
WEATHER FOR THE REMAINDER OF THE WEEKEND. A POWERFUL EAST COAST STORM
WILL TRACK WESTWARD THROUGH THE MID ATLANTIC REGION MONDAY AND
SPREAD A BAND OF PRECIPITATION INTO MICHIGAN BY TUESDAY. IT WILL
ALSO BECOME WINDY AS THIS SYSTEM NEARS. BY THURSDAY THE STORM WILL
BE TRACKING INTO NEW ENGLAND TAKING MOST OF THE PRECIPITATION WITH
IT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 228 PM EDT SAT OCT 27 2012

THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE POTENTIAL FOR
PRECIPITATION AND STRONGER WIND GUSTS AS EAST COAST STORM
RETROGRADES THROUGH PA. UNCERTAINTY STILL EXISTS AS FAR AS THE EXACT
TRACK AND TIMING GOES. THE NAM IS THE FARTHEST WEST...BUT ALL
MODELS DO SHOW BETTER THAN 50 KNOTS OF WIND AT 850 MB MOVING IN
STARTING WITH MON NIGHT. MIXING HEIGHTS SUGGEST GUSTS WILL BE ON
THE INCREASE ESPECIALLY MON NIGHT. I AM NOT CONFIDENT THAT WE WILL
SEE HEADLINE CRITERIA WINDS BY 12Z TUE...SO NO HEADLINE YET.

AS FAR AS THE PRECIPITATION GOES...I MENTIONED CHANCE POPS
STARTING MONDAY NIGHT FOR MY EASTERN COUNTIES. NOT GOING WITH THE
NAM SOLUTION AS IT IS SO MUCH FARTHER WEST THAN THE OTHER MODELS
AND APPEARS TO BE AN OUTLIER. HOWEVER THE RIGHT ENTRANCE REGION OF
A STRENGTHENING UPPER JET WILL BE BUILDING BACK INTO MI...AND THAT
DOES SUPPORT THE BAND OF PRECIPITATION MOVING IN FROM THE EAST.
SOUNDINGS DO RAISE A RISK FOR SNOW...ALTHOUGH WITH SURFACE TEMPS
ABOVE FREEZING AND A POTENTIAL SLIGHT WARM LAYER AROUND 850
MB...IMPACT POTENTIAL APPEARS LOW AT THIS TIME. WILL NEED TO
MONITOR TRENDS CLOSELY.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 333 PM EDT SAT OCT 27 2012

12Z EURO AND GFS IN DECENT AGREEMENT ON THE TRACK OF THE SFC LOW
NEXT WEEK. TWEAKED A FEW THINGS IN THE TUESDAY TO THURSDAY TIME
FRAME. LOWERED POPS A BIT ON TUESDAY AS OVERALL MODEL TRENDS THE
LAST COUPLE DAYS ARE FOR A SLIGHTLY SLOWER ARRIVAL OF THE WESTERN
EDGE OF THE PRECIP. CONFINED MENTION OF SNOW TO THE NORTHEAST
FORECAST AREA TUESDAY AND FAR NORTH ON TUESDAY NIGHT AS THERMAL
PROFILES FROM BOTH THE GFS AND EURO SHOW LIMITED POTENTIAL FOR
SNOW...ESPECIALLY AFTER TUESDAY NIGHT.

12Z GFS SHOWS 50 KNOT WINDS IN THE MIXING LAYER TUESDAY AFTERNOON.
THIS MODEL HAS CONSISTENTLY SHOWN 30 TO 40 KNOTS IN THE MIXING
LAYER SO HIGH WINDS LOOK TO BE A GOOD BET FOR TUESDAY AFTERNOON
AND EVENING. THE WINDS WILL ONLY SLOWLY DECREASE ON WEDNESDAY.

THE STORM FILLS AND MOVES NORTH ON WEDNESDAY WITH RAIN SHOWERS
ENDING AS SFC RIDGING MOVES IN WITH FAIR WEATHER FOR THURSDAY AND
FRIDAY. LOWERED TEMPS A BIT FOR THURSDAY NIGHT AND FRIDAY NIGHT AS
SFC RIDGING SHOULD ALLOW FOR GOOD RADIATIONAL CONDITIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1159 PM EDT SAT OCT 27 2012

CONFIDENCE REMAINS VERY HIGH THAT VFR CONDITIONS WILL CONTINUE
TONIGHT AND SUNDAY. NORTH SFC WINDS OF 5 TO 10 KTS WILL INCREASE
ON SUNDAY TO 10 TO 15 KTS WITH SOME GUSTS AOA 20 KTS BY AFTERNOON.

&&

.MARINE...
ISSUED AT 228 PM EDT SAT OCT 27 2012

INCREASED RISK FOR GALES MONDAY NIGHT AND TUESDAY. WILL KEEP THE
MENTION IN THE HWO. MAY NEED A WATCH WITH FUTURE FORECASTS.
WAVES LIKELY TO BUILD OVER 10 FT GIVEN THE LONG FETCH.

&&

.HYDROLOGY...
ISSUED AT 228 PM EDT SAT OCT 27 2012

THE PRECIPITATION INTO NEXT WEEK IS NOT EXPECTED TO RESULT IN
HYDRO ISSUES AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS IN THE
EVENT THAT THE STORM STALLS OUT LEADING HIGHER AMOUNTS OF QPF.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...OSTUNO
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Oct 27, 11:09 AM EDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1109 AM EDT SAT OCT 27 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1109 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS MAY DEVELOP EARLY NEXT WEEK...FROM MONDAY INTO
TUESDAY AS A STRONG LOW PRESSURE SYSTEM MOVES TOWARDS THE EASTERN
GREAT LAKES.  GUSTS OVER 45 MPH MAY OCCUR...MAINLY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-280815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1109 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS WILL BECOME HAZARDOUS TO SMALLER CRAFT ON SUNDAY AS
NORTH AND NORTHEAST WINDS INCREASE. WINDS TO AT LEAST GALE FORCE
APPEAR POSSIBLE FROM MONDAY NIGHT INTO TUESDAY AS A DEEP AREA OF
LOW PRESSURE MOVES TOWARD THE EASTERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:33 AM EDTSmall Craft AdvisoryGRR32 hr
Oct 28, 3:45 PM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more48 hr

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.